MAUDE Adverse Event Report: SIGNATURE ORTHOPAEDICS PTY LTD LOGICAL BONE SCREW; HIP REPLACEMENT PROSTHESIS

SIGNATURE ORTHOPAEDICS PTY LTD LOGICAL BONE SCREW; HIP REPLACEMENT PROSTHESIS
Model Number 111-12-9135
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review: manufacturing records were reviewed for manufacturing lots 7c187-1 and 7af9d.All parts were found fully conforming to specification without deviation (attachment 1 and 2).Complaints/capa review: a previous similar complaint had been received from this user (b)(4).No other similar complaints have been received by signature orthopaedics.The devices subject to (b)(4) were manufactured in (b)(6).The devices subject to complaint (b)(4) were manufactured by (b)(6); however, metal shaping activities were performed at the (b)(6).This is the first such complaint for athlone manufactured product.The screw holes in the logical cup were designed to allow angulation while retaining the screw head.A design evaluation was performed as per (b)(4), and demonstrated that the logical cup screw holes retain the logical bone screw under worst case conditions when operated as intended.The returned device has been evaluated.Damage to the screw head and cup hole were noted and were consistent with the screw being pressed through the screw hole.The incident was the result of material deformation.Additional usage details are required to determine the cause of the deformation.
 
Event or Problem Description
The middle hole is where dr.(b)(6) screwed the 35 mm screw into the bone.The screw went through the hole and was all the in the bone.He then got the screw and shell out successfully.He asked for a new 48 shell.I gave him a new one however he says the shell outer part wasn't sticking well to the bone.So we decided to go up to a 50.I put the screw and shell in one bag and the other shell in which it wasn't attaching to the bone in the other.A replacement cup size 50 was used and was successful.

Brand Name
LOGICAL BONE SCREW
Common Device Name
HIP REPLACEMENT PROSTHESIS
Manufacturer (Section D)
SIGNATURE ORTHOPAEDICS PTY LTD
7 sirius road
lane cove west, new south wales 2066
AS  2066
MDR Report Key8721033
Report Number3008262872-2019-00002
Device Sequence Number13918414
Product Code LPH
UDI-Device Identifier09348215001292
UDI-Public9348215001292
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number111-12-9135
Device Lot Number7AF9D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;